Alert archive / Tennessee / River Flood Warnings in 2013

River Flood Warning 39, NWS Memphis, TN

March 14, 2013Mississippi County, Arkansas; Dyer County, Lauderdale County, Tennessee; Pemiscot County, Missouri

NWS Memphis, TN issued this river flood warning at Mar 14, 2013, 4:16 PM CDT for Mississippi County, Arkansas; Dyer County, Lauderdale County, Tennessee; Pemiscot County, Missouri. It took effect at Mar 16, 2013, 10:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 14, 2013, 4:16 PM CDT (21:16 UTC)
In effect from
Mar 16, 2013, 10:00 PM CDT
Expired
Mar 15, 2013, 11:28 AM CDT
In force
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Mississippi County, AR, Pemiscot County, MO, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 69 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Caruthersville (CRTM7).

Action stage
29 ft
Minor stage
32 ft
Moderate stage
41 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WGUS44 KMEG 142116
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
416 PM CDT THU MAR 14 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
MISSISSIPPI RIVER AT CARUTHERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC093-MOC155-TNC045-097-152116-
/O.NEW.KMEG.FL.W.0039.130317T0300Z-000000T0000Z/
/CRTM7.1.ER.130317T0300Z.130317T1800Z.000000T0000Z.NO/
416 PM CDT THU MAR 14 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT CARUTHERSVILLE
* FROM SATURDAY MARCH 16 UNTIL FURTHER NOTICE.
* AT 4 PM THURSDAY THE STAGE WAS...26.6 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 32.5 FEET SUNDAY MARCH 17.
* FLOOD STAGE IS 32.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY MARCH 16 AND 
  CONTINUE TO RISE TO NEAR 32.5 FEET BY SUNDAY MARCH 17.
AT 33.0 FEET, BARR ROAD IN CHICKASAW NATIONAL FOREST IS FLOODING...
CUTTING OFF EVACUATIONS FROM THE WARDLEWS POCKET AREA..  

$$
2 follow-up statements
090 
WGUS84 KMEG 150124
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
824 PM CDT THU MAR 14 2013

THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER
AT CARUTHERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED FRIDAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC093-MOC155-TNC045-097-160124-
/O.CON.KMEG.FL.W.0039.130317T0300Z-000000T0000Z/
/CRTM7.1.ER.130317T0300Z.130317T1200Z.000000T0000Z.NO/
824 PM CDT THU MAR 14 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CARUTHERSVILLE
* FROM SATURDAY MARCH 16 UNTIL FURTHER NOTICE.
* AT 8 PM THURSDAY THE STAGE WAS 27.1 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 32.5 FEET SUNDAY MARCH 17.
* FLOOD STAGE IS 32.0 FEET.
* AT 32.0 FEET...MISSISSIPPI RIVER OVERBANK FLOODING IS OCCURRING 
  ACROSS HIGHWAY 88 JUST NORTH OF DEE WEBB ROAD. EXTENSIVE AMOUNTS OF
  CHICKASAW NATIONAL WILDLIFE REFUGE ARE FLOODED.  SLOUGHS AT THE 
  WEST END OF BARR ROAD ARE BEGINNING TO BACKUP INTO FIELDS.  MOST 
  UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE, SOUTHEAST MISSOURI, 
  AND NORTHEAST ARKANSAS IS AFFECTED.

$$
264 
WGUS84 KMEG 151628
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 AM CDT FRI MAR 15 2013

THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC093-MOC155-TNC045-097-151658-
/O.CAN.KMEG.FL.W.0039.000000T0000Z-130315T1628Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1128 AM CDT FRI MAR 15 2013

FORECAST INFORMATION FOR
  MISSISSIPPI RIVER AT CARUTHERSVILLE
* AT 11 AM FRIDAY THE STAGE WAS 28.4 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 31.5 FEET SUNDAY MARCH 17.
* FLOOD STAGE IS 32.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 31.5 FEET SUNDAY MARCH 17.
* AT 32.0 FEET...MISSISSIPPI RIVER OVERBANK FLOODING IS OCCURRING 
  ACROSS HIGHWAY 88 JUST NORTH OF DEE WEBB ROAD. EXTENSIVE AMOUNTS OF
  CHICKASAW NATIONAL WILDLIFE REFUGE ARE FLOODED.  SLOUGHS AT THE 
  WEST END OF BARR ROAD ARE BEGINNING TO BACKUP INTO FIELDS.  MOST 
  UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE, SOUTHEAST MISSOURI, 
  AND NORTHEAST ARKANSAS IS AFFECTED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 14, 2:31 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 14, 2:31 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
231 PM CDT THU MAR 14 2013

.DISCUSSION...

A MILDER DAY ACROSS THE MIDSOUTH...BUT STILL NOT WHERE WE SHOULD
BE FOR MID MARCH. TEMPERATURES AS OF 2 PM RANGED FROM THE MID AND
UPPER 40S ACROSS A SMALL AREA OF NORTHWEST TENNESSEE...TO THE MID
AND UPPER 50S ELSEWHERE. SOUTH WINDS WERE BREEZY OVER THE WEST AT
10 TO 20 MPH...WHILE A FEW LOCATIONS WERE STILL REPORTING CALM
WINDS OVER THE FAR EAST. SATELLITE INDICATED A NORTHWEST MID AND
UPPER LEVEL FLOW WITH A CLIPPER SHORTWAVE DIVING SOUTHEAST INTO
THE OHIO AND TENNESSEE RIVER VALLEYS. THIS IMPULSE WAS BRINGING
MOSTLY CLOUDY SKIES OVER THE NORTH...WHILE THE SOUTHERN MIDSOUTH
COUNTIES HAVE REMAINED MOSTLY SUNNY.

FOR TONIGHT...HAVE DROPPED LOWS A DEGREE OR TWO BASED OFF SLIGHTLY
COOLER HIGHS TODAY AND CONTINUED DRY LOW LEVELS. OTHERWISE...SOUTH
WINDS WILL CONTINUE IN THE 5 TO 10 MPH RANGE WITH PASSING CLOUDS
EXPECTED EARLY.

FRIDAY AND SATURDAY...THE MIDSOUTH WILL BE WARM SECTORED AS THE
NORTHWEST FLOW BECOMES MORE ZONAL...ALLOWING THE NEXT CLIPPER/FRONT
DISTURBANCE TO HANG LONGER IN THE MIDWEST. STRONG WAA AT 925MB
ALONG WITH A CONTINUED DRY BOUNDARY LAYER WILL QUICKLY WARM
TEMPERATURES INTO THE MID AND UPPER 60S BY NOON...AND WITH MORE
SUN HIGHS WILL TOP OUT IN THE 70S AREAWIDE. SATURDAY WILL ALSO BE
ABOVE NORMAL..DESPITE A FEW MORE CLOUDS AS THAT NEXT FRONT SLOWLY
SAGS SOUTH THROUGH THE MID MISSISSIPPI VALLEY. THIS IS IN RESPONSE
TO A SHORTWAVE SWINGING THROUGH THE UPPER GREAT LAKES. ONLY ACROSS
THE FAR NORTH ARE HIGH TEMPERATURES EXPECTED TO COOL DOWN INTO
THE 60S. OTHERWISE...THE MAJORITY OF THE MIDSOUTH WILL REMAIN
IN THE 70S. HAVE BACKED OFF ON PRECIPITATION CHANCES UNTIL
SATURDAY NIGHT...WHEN BETTER OVERRUNNING CONDITIONS WILL DEVELOP
OVER THE STALLING BOUNDARY...WHICH ATT SHOULD BE VERY CLOSE TO
THE MEMPHIS METRO...LEAVING NORTH MISSISSIPPI MILDER AND MOSTLY DRY
SATURDAY NIGHT.

SUNDAY THROUGH TUESDAY...MODELS ARE IN GOOD AGREEMENT THAT THE
STALLED FRONT WILL BECOME A BIT MORE ACTIVE THIS PERIOD AS DEEPER
GULF MOISTURE SURGES NORTH. HAVE LOWERED TEMPERATURES DOWN
SLIGHTLY ON SUNDAY NORTH OF THE FRONT WHERE A NORTHEAST FLOW
SHOULD SHARPEN THE TEMPERATURE GRADIENT. AS THE FRONT MEANDERS
BACK TO THE KENTUCKY BORDER ON MONDAY THE COMBINATION OF
TEMPERATURES NEAR 70F AND LAPSE RATES APPROACHING 8C COULD ALLOW
STORMS TO BECOME BETTER ORGANIZED AND CAPABLE OF PRODUCING SEVERE
WEATHER. WILL MENTION STRONG STORMS IN THE HWO DEVELOPING A BIT
EARLIER...THAT IS SUNDAY NIGHT AND ADD THE THREAT FOR A FEW SEVERE
STORMS ALONG AND SOUTH OF I-40 ON MONDAY. THE WAVE/COLD FRONT
WILL EXIT THE MIDSOUTH MONDAY EVENING SO HAVE LOWERED RAIN CHANCES
LATE NIGHT AND INTO TUESDAY MORNING. CANADIAN HIGH PRESSURE WILL
BUILD SOUTHWARD TUESDAY WITH HIGHS DROPPING BACK BELOW AVERAGE.

WEDNESDAY AND THURSDAY...A RETURN SOUTHERLY LOW LEVEL FLOW IS
EXPECTED WITH TEMPERATURES RETURNING CLOSER TO AVERAGE. SHOWER AND
THUNDERSTORM CHANCES WILL INCREASE ON THURSDAY AS A SOUTHERN
PLAINS LOW DEEPENS IN RESPONSE TO A SHORTWAVE TRANSVERSING THE
SOUTHERN ROCKIES.

JAB

&&

.AVIATION...
18Z TAFS

VFR THROUGH THE NEXT 24 HOURS. LIGHT AND VARIABLE WINDS WILL
BECOME SOUTHWESTERLY THIS AFTERNOON...FOLLOWED BY SOUTHERLY
SURFACE TAIL WIND COMPONENT AT OR BELOW 7KTS AT MEM THIS EVENING.
SOUTHWESTERLY WINDS WILL PICK UP TOMORROW MORNING AROUND 15Z WITH
12KTS GUSTING TO 20KTS ACROSS THE REGION.

ACIII

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  47  76  56  73 /   0   0   0  10
MKL  41  75  54  73 /   0   0  10  20
JBR  43  74  54  68 /   0   0   0  10
TUP  41  76  52  76 /   0   0   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 14, 3:07 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT THU MAR 14 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-152215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
307 PM CDT THU MAR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT AND
ON MONDAY AHEAD OF AN APPROACHING COLD FRONT. THE BEST CHANCE FOR
A SEVERE STORM WILL BE ALONG AND SOUTH OF INTERSTATE FORTY. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE SUNDAY NIGHT AND ON MONDAY.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 10:56 AM CDTRiver Flood AdvisoryMEGMississippi14 days

Nearby

River Flood Warnings in Tennessee, 2013River Flood Warnings in Arkansas, 2013River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.